Steroid myopathy in a child with juvenile rheumatoid arthritis - Case report


GENEL F., Arslanoglu S. , HIZARCIOGLU M., DURMAZ B., URAN N., AKTAS S.

PANMINERVA MEDICA, vol.45, no.1, pp.75-77, 2003 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 45 Issue: 1
  • Publication Date: 2003
  • Title of Journal : PANMINERVA MEDICA
  • Page Numbers: pp.75-77

Abstract

An 8-year-old boy who had been diagnosed as systemic-onset juvenile rheumatoid arthritis were on treatment for 8 months with methotrexate and additional steroids during activation. At the end of the 8(th) month when the corticosteroid dose was 12.5 mg/day, he began to suffer from numbness and weakness in his hands. Physical examination, laboratory findings and electromyography results demonstrated myopathy. Steroid myopathy was considered. Corticosteroids were tapered and stopped. At follow-up clinical findings remitted and electromyography became normal at the 4(th) month. We present here this case to direct attention to drug-induced myopathy besides myopathy due to primary disease in connective tissue disorders whenever myopathy exists.